Methods and Applications of Analysis

Volume 16 (2009)

Number 1

Viscous Limits to Piecewise Smooth Solutions for the Navier-Stokes Equations of One-dimensional Compressible Viscous Heat-conducting Fluids

Pages: 1 – 32



Shixiang Ma


In this paper, we study the zero dissipation limit problem for the Navier-Stokes equations of one-dimensional compressible viscous heat-conducting fluids. We prove that if the solution of the inviscid Euler equations is piecewise smooth with finitely many noninteracting shocks satisfying the entropy condition, then there exist solutions to Navier-Stokes equations which converge to the inviscid solution away from shock discontinuities at a rate of $\epsilon^1$ as the viscosity $\epsilon$ tend to zero, provided that the heat-conducting coefficient $k = 0 (\epsilon)$.


Compressible Navier-Stokes equations, compressible Euler equations, viscous limit, noninteracting shocks

2010 Mathematics Subject Classification

35Q30, 76N15

Published 1 January 2009